Indiana, 2010Hail and Damaging Winds in Indiana, June 18, 2010
June 18, 2010 · NWS IWX · 51 events in 18 counties and zones
A strong mid level trough and resultant increased wind field interacted with a stationary boundary and moderate instability. A long lived squall line developed across Illinois and moved east into northern Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong mid level trough and resultant increased wind field interacted with a stationary boundary and moderate instability. A long lived squall line developed across Illinois and moved east into northern Indiana. Numerous reports of trees, tree limbs and power lines were blown down with winds more than 70 mph at times.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 18, 2:53 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 18, 2:53 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT FRI JUN 18 2010
.SHORT TERM...
TONIGHT THROUGH SATURDAY NIGHT.
...ZONE ISSUANCE WILL BE DELAYED WITH WATCH ISSUANCE ANTICIPATED...
MAIN FOCUS WILL BE ON THE NEXT 6 TO 12 HOURS AS CONVECTIVE COMPLEX
ACROSS EASTERN IA/WESTERN IL RACES EAST.
INCREASINGLY UNSTABLE ATMOSPHERE FOUND FROM MUCH OF ILLINOIS INTO
WESTERN PORTIONS OF THE FORECAST AREA. MORNING CONVECTION DID LITTLE
TO STIFFLE DAYTIME HEATING AND MSTR TRANSPORT TODAY...ALLOWING
CONDITIONS TO CONTINUE TO BECOME MORE PRIMED FOR SHOWERS AND
THUNDERSTORMS. 18Z SOUNDING FROM KILX SHOWED A GENERALLY UNCAPPED
ATMOSPHERE WITH OVER 4000 J/KG OF CAPE AND LI'S PUSHING -11 C.
COORDINATION WITH SPC AND NEW SWOMCD WATCH WILL LIKELY BE ISSUED
WITHIN THE NEXT HOUR OR SO. HWO WAS UPDATED EARLIER TO INCREASE
THE WORDING...ESPECIALLY IN WESTERN AREAS. GRIDS NOW REFLECT
LIKELY POPS FOR THE TIME BEING WITH A MENTION OF SVR WESTERN AREAS
FROM 23Z TO 03Z AND EXPANDING EAST THROUGH 6Z. CONVECTION MAY END
BEFORE THEN BUT CAN DEAL WITH LATER WITH UPDATES. NO CHANGES MADE
BEYOND 6Z INTO TOMORROW WITH POTENTIAL FOR ADDITIONAL UPSTREAM
CONVECTION IF PORTIONS OF IOWA CAN RECOVER QUICK ENOUGH.
ON SATURDAY...COLD FRONT SHOULD BE MOVING THROUGH THE AREA..WITH THE
GREATEST THREAT FOR SHOWERS AND STORMS CONFINED TO SE/E AREAS. WILL
LET MID SHIFT FINE TUNE CHANCES AS CONVECTION THIS EVENING/OVERNIGHT
MAY PLAY A ROLE IN EVOLUTION OF TOMORROWS PRECIP CHANCES.
&&
.LONG TERM...
SUNDAY THROUGH FRIDAY...MOST OF THE PERIOD WILL REMAIN ACTIVE WITH A
CHANCE FOR STORMS AS A FLAT UPPER RIDGE REMAINS TO THE SOUTH AND AS
WEAK UPPER LEVEL SYSTEMS MOVE RAPIDLY EAST ACROSS THE NORTHERN
CONUS. KEPT TEMPERATURES ABOVE NORMAL MONDAY THROUGH WEDNESDAY AS
VERY WARM SOUTH TO SOUTHWEST FLOW SHOULD PERSIST. THE OPERATIONAL
GFS AND ECMWF RUNS ARE IN REASONABLE AGREEMENT WITH EACH OTHER WITH
A WARM AND ACTIVE PERIOD THROUGH MUCH OF THE WEEK. ROUNDS OF STORMS
ARE POSSIBLE...ESPECIALLY LATE AFTERNOON/EARLY EVENING AS A WEAK
FRONT UNDULATES ACROSS THE AREA WITH PRECIPITABLE WATER VALUES 1.4
TO 1.8 INCHES.
&&
.AVIATION...
WHILE MODEST CHANGES WILL BE MADE...OVERALL IDEA WILL REMAIN
INTACT FOR 18Z TAFS. MAIN SHOW WILL LIKELY BE TOWARDS OR AFTER 00Z
BUT CAN'T RULE OUT CONVECTION THIS AFTERNOON. WILL LEAVE OUT ANY
MENTION THROUGH 00Z FOR NOW. WILL HAVE TEMPO CONTINUE AT KSBN WITH
SOME SPEED UP OF ARRIVAL TIME TO CLOSER TO 00Z BASED ON
EXTRAPOLATION OF IOWA CONVECTION. FURTHER CHANGES WILL BE NEEDED
AS CONVECTIVE EVOLUTION BECOMES MORE DEFINED. NO CHANGES BEYOND
12Z WITH MESOSCALE PROCESSES TONIGHT DICTATING WHAT MAY OCCUR
TOMORROW.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...FISHER
LONG TERM...SKIPPER
AVIATION...FISHER
Hazardous weather outlook, Jun 18, 12:50 PM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
150 PM EDT FRI JUN 18 2010
INZ006>009-017-018-024>027-032>034-MIZ079>081-OHZ001-002-004-005-015-
016-024-025-191800-
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
150 PM EDT FRI JUN 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LINE OF THUNDERSTORMS WILL LIKELY BEGIN TO AFFECT PORTIONS OF
EASTERN INDIANA AND NORTHWESTERN OHIO DURING THE EVENING HOURS.
DAMAGING WINDS WILL POSE THE GREATEST THREAT FROM THIS LINE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY SATURDAY THROUGH WEDNESDAY.
SOME OF THE STORMS COULD BE SEVERE SOUTHEAST OF A MONTICELLO TO
COLDWATER LINE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND
THIS EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003>005-012>016-020-022-023-LMZ043-046-MIZ077-078-191800-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITE-CASS IN-MIAMI-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS
150 PM EDT FRI JUN 18 2010 /1250 PM CDT FRI JUN 18 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LINE OF STRONG TO SEVERE THUNDERSTORM WILL BE APPROACHING
WESTERN INDIANA...SOUTHWESTERN MICHIGAN AND THE ADJACENT WATERS OF
LAKE MICHIGAN BETWEEN 5 AND 7 PM EDT AND CONTINUE EASTWARD THIS
EVENING. THE MAIN THREAT FROM THIS LINE WILL BE DAMAGING
WINDS...POTENTIALLY AS HIGH AS 70 MPH. LARGE HAIL AND AN ISOLATED
TORNADO CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY SATURDAY THROUGH WEDNESDAY.
SOME OF THE STORMS COULD BE SEVERE SOUTHEAST OF A MONTICELLO TO
COLDWATER LINE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND
THIS EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
FISHER
In the hours before
Special weather statement, Jun 18, 5:02 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT FRI JUN 18 2010
INZ003>006-008-012>017-020-022>024-MIZ077>079-190030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-
BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE...
LIGONIER...ALBION...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...MONTICELLO...
BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON
602 PM EDT FRI JUN 18 2010 /502 PM CDT FRI JUN 18 2010/
...LINE OF SEVERE THUNDERSTORMS TO SWEEP THROUGH NORTHWEST INDIANA
AND SOUTHWEST MICHIGAN LATE THIS AFTERNOON AND EVENING...
PARTY SUNNY...HOT AND HUMID CONDITIONS ARE IN PLACE ACROSS THE AREA
THIS AFTERNOON BUT DO NOT BE DECEIVED...AS A FAST MOVING LINE OF
SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS IS RACING
EASTWARD OUT OF NORTHEAST ILLINOIS.
CURRENT INDICATIONS PLACE THIS LINE INTO THE SOUTH BEND AREA
TOWARD 630 PM EDT...GOSHEN AND ELKHART 645 PM...WARSAW...ROCHESTER
AND LAGRANGE AROUND 7 PM EDT AND COLUMBIA CITY TOWARD 730 PM EDT.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE IN THE CHICAGO AREA AND WILL APPROACH THE AREA VERY RAPIDLY
LATE THIS AFTERNOON AND EVENING. THOSE WITH OUTDOOR PLANS THIS
EVENING SHOULD BE PREPARED TO SEEK SHELTER QUICKLY SHOULD
THREATENING WEATHER APPROACH.
Local storm report, Jun 18, 5:07 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL TRAIL CREEK 41.70N 86.86W
06/18/2010 E0.88 INCH LAPORTE IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1000706
CEOLocal storm report, Jun 18, 5:09 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
609 PM EDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL MICHIGAN CITY 41.71N 86.90W
06/18/2010 M1.00 INCH LAPORTE IN TRAINED SPOTTER
MEASURED 70-80 MPH. LARGE TREE BRANCHES DOWN.
&&
EVENT NUMBER IWX1000707
CEOLocal storm report, Jun 18, 5:10 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST WANATAH 41.43N 86.90W
06/18/2010 E70 MPH LAPORTE IN TRAINED SPOTTER
TREE BRANCHES DOWN
&&
EVENT NUMBER IWX1000708
CEOLocal storm report, Jun 18, 5:11 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST LA PORTE 41.61N 86.72W
06/18/2010 M64 MPH LAPORTE IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1000709
CEOThunderstorm Wind, Lagrange
- When
- June 18, 5:20 PM EST to 5:21 PM EST
- Where
- Lagrange County, Lagrange
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.650, -85.420
Emergency management officials reported numerous trees and power lines down, along with a few power poles snapped. A few trees were reported to have fallen on cars and houses, but no specific damage or details were provided.
Thunderstorm Wind, St. Joseph
- When
- June 18, 5:36 PM EST to 5:37 PM EST
- Where
- St. Joseph County, 4 mi NW of South Bend
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.711, -86.305
A 74 mph gust was measured by the South Bend Airport ASOS.
Thunderstorm Wind, St. Joseph
- When
- June 18, 5:40 PM EST to 5:41 PM EST
- Where
- St. Joseph County, South Bend
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -86.250
A trained spotter estimated 60 mph winds with trees down in the area.
Thunderstorm Wind, Marshall
- When
- June 18, 5:41 PM EST to 5:42 PM EST
- Where
- Marshall County, Culver
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.220, -86.430
Emergency management officials reported trees and power lines reported down south of Culver.
Thunderstorm Wind, St. Joseph
- When
- June 18, 5:42 PM EST to 5:43 PM EST
- Where
- St. Joseph County, 1 mi ENE of South Bend
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.675, -86.232
A trained spotter estimated 70 mph wind gusts with several tree limbs down.
Thunderstorm Wind, St. Joseph
- When
- June 18, 5:43 PM EST to 5:44 PM EST
- Where
- St. Joseph County, South Bend
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -86.250
Thunderstorm Wind, St. Joseph
- When
- June 18, 5:54 PM EST to 5:55 PM EST
- Where
- St. Joseph County, 1 mi NE of South Bend
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.680, -86.236
Numerous reports of trees down.
Thunderstorm Wind, Marshall
- When
- June 18, 6:00 PM EST
- Where
- Marshall County, Plymouth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.350, -86.320
Emergency manager reports trees and power lines down across the entire county.
Hail, La Porte
- When
- June 18, 5:08 PM CST to 5:09 PM CST
- Where
- La Porte County, Michigan City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.720, -86.900
One inch hail was accompanied by measured 70-80 mph wind gusts. Trees downed.
Thunderstorm Wind, Kosciusko
- When
- June 18, 6:10 PM EST to 6:11 PM EST
- Where
- Kosciusko County, 1 mi N of Milford
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.434, -85.850
A trained spotter reported multiple trees and power lines were down. At least one power pole was snapped.
Thunderstorm Wind, La Porte
- When
- June 18, 5:11 PM CST to 5:12 PM CST
- Where
- La Porte County, La Porte
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.600, -86.720
Thunderstorm Wind, Cass
- When
- June 18, 6:11 PM EST to 6:12 PM EST
- Where
- Cass County, Royal Center
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.870, -86.500
Cass County EM reports an estimated wind gust of 60 mph.
Thunderstorm Wind, Elkhart
- When
- June 18, 6:12 PM EST to 6:13 PM EST
- Where
- Elkhart County, 4 mi SE of Goshen
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.539, -85.775
Peak wind gust of 52 knots measured at Goshen ASOS.
Thunderstorm Wind, St. Joseph
- When
- June 18, 6:12 PM EST to 6:13 PM EST
- Where
- St. Joseph County, 2 mi SE of Mishawaka
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.650, -86.143
Thunderstorm Wind, La Porte
- When
- June 18, 5:18 PM CST to 5:19 PM CST
- Where
- La Porte County, Hesston
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.730, -86.630
A trained spotter reported several large tree limbs down.
Thunderstorm Wind, Elkhart
- When
- June 18, 6:18 PM EST to 6:19 PM EST
- Where
- Elkhart County, 2 mi N of Goshen
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.609, -85.830
Four inch tree limbs across the road at intersection of CR 22 and Middlesburg Road.
Thunderstorm Wind, La Porte
- When
- June 18, 5:20 PM CST to 5:21 PM CST
- Where
- La Porte County, 5 mi NW of La Porte
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.651, -86.788
Thunderstorm Wind, La Porte
- When
- June 18, 5:22 PM CST to 5:23 PM CST
- Where
- La Porte County, Rolling Prairie
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.670, -86.620
A roof was ripped off a house.
Thunderstorm Wind, Elkhart
- When
- June 18, 6:22 PM EST to 6:23 PM EST
- Where
- Elkhart County, New Paris
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.500, -85.830
Tree fell on the road 1 mile north of US 6 on SR 15.
Thunderstorm Wind, Noble
- When
- June 18, 6:23 PM EST to 6:24 PM EST
- Where
- Noble County, 3 mi NW of Ligonier
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 41.501, -85.621
A roof was blown completely off of a diary barn in the NW corner of the county. Power lines were also down.
Thunderstorm Wind, Miami
- When
- June 18, 6:26 PM EST to 6:27 PM EST
- Where
- Miami County, Mexico
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.820, -86.120
Emergency management officials reported tree limbs down.
Hail, Kosciusko
- When
- June 18, 6:27 PM EST to 6:28 PM EST
- Where
- Kosciusko County, 1.38 mi N of Oswego
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.340, -85.780
One inch hail with 55 to 60 mph wind gusts.
Thunderstorm Wind, Starke
- When
- June 18, 5:30 PM CST to 5:31 PM CST
- Where
- Starke County, 5 mi W of Grovertown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.370, -86.616
Multiple reports of trees down on houses and corn flattened. A large tree was also blocking a roadway.
Thunderstorm Wind, Starke
- When
- June 18, 5:32 PM CST to 5:33 PM CST
- Where
- Starke County, 2 mi ESE of Brems
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.319, -86.664
A 59 mph gust was measured at Knox County AWOS.
Thunderstorm Wind, St. Joseph
- When
- June 18, 6:34 PM EST to 6:35 PM EST
- Where
- St. Joseph County, 0.69 mi N of South Bend
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.680, -86.250
Trees down on Notre Dame Avenue with widespread power outages in South Bend.
Thunderstorm Wind, Miami
- When
- June 18, 6:35 PM EST to 6:36 PM EST
- Where
- Miami County, Peru
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.750, -86.070
Trees down on power lines.
Thunderstorm Wind, Noble
- When
- June 18, 6:37 PM EST to 6:38 PM EST
- Where
- Noble County, Albion
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 41.400, -85.420
A commercial building on the north side of Courthouse Square sustained significant roof damage.
Thunderstorm Wind, Elkhart
- When
- June 18, 6:45 PM EST to 6:46 PM EST
- Where
- Elkhart County, Goshen
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.580, -85.830
Multiple trees down with one 12 inch diameter tree snapped.
Thunderstorm Wind, La Porte
- When
- June 18, 5:49 PM CST to 5:50 PM CST
- Where
- La Porte County, Hesston
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.730, -86.630
A trained spotter reported a tree fell onto a barn, causing an undetermined amount of damage.
Thunderstorm Wind, St. Joseph
- When
- June 18, 6:50 PM EST to 6:51 PM EST
- Where
- St. Joseph County, 0.69 mi N of South Bend
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.680, -86.250
A roof was blown off a barn on Pine Road and numerous trees down.
Thunderstorm Wind, Cass
- When
- June 18, 6:55 PM EST to 6:56 PM EST
- Where
- Cass County, 0.52 mi W of Logansport
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.750, -86.360
Trees downed throughout county with some flash flooding. Trees fell down onto two houses and one car.
Thunderstorm Wind, Huntington
- When
- June 18, 6:56 PM EST to 6:57 PM EST
- Where
- Huntington County, 1.6 mi N of Mt Etna
- Measured
- 60 kt (69 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 40.773, -85.570
A tree on CR 400 S and 600 W fell down and trapped a 62 year old man who was trying to make it back to his vehicle after fishing in the reservoir. He was pronounced dead shortly after arriving at Parkview Huntington Hospital.
Thunderstorm Wind, Pulaski
- When
- June 18, 5:57 PM CST to 5:58 PM CST
- Where
- Pulaski County, Monterey
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.150, -86.500
Trained spotter estimated 70 mph winds with nickel sized hail.
Thunderstorm Wind, Elkhart
- When
- June 18, 7:00 PM EST to 7:01 PM EST
- Where
- Elkhart County, 0.52 mi W of Elkhart
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.680, -85.980
A 24 inch diameter tree was down on 1700 block of S Main Street.
Thunderstorm Wind, Grant
- When
- June 18, 7:05 PM EST to 7:06 PM EST
- Where
- Grant County, 0.69 mi N of Swayzee
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.510, -85.830
Trees and power lines down.
Thunderstorm Wind, Miami
- When
- June 18, 7:05 PM EST to 7:06 PM EST
- Where
- Miami County, 1.05 mi W of Nead
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.720, -86.150
A large tree was down at 250 S and 400 W.
Thunderstorm Wind, Grant
- When
- June 18, 7:11 PM EST to 7:12 PM EST
- Where
- Grant County, 0.87 mi SE of Shady Hills
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.560, -85.660
Thunderstorm Wind, Steuben
- When
- June 18, 7:12 PM EST to 7:13 PM EST
- Where
- Steuben County, 0.52 mi E of Hamilton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.530, -84.910
Thunderstorm Wind, Miami
- When
- June 18, 7:12 PM EST to 7:13 PM EST
- Where
- Miami County, 0.69 mi S of Chili
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.860, -86.030
Emergency management officials reported a tree was blown down onto power lines in the area.
Thunderstorm Wind, Fulton
- When
- June 18, 7:13 PM EST to 7:14 PM EST
- Where
- Fulton County, 0.52 mi W of Kewanna
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.020, -86.410
Several vehicles damaged from fallen trees.
Thunderstorm Wind, Marshall
- When
- June 18, 7:14 PM EST to 7:15 PM EST
- Where
- Marshall County, 0.52 mi E of Culver
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.220, -86.420
Trees and power lines down.
Thunderstorm Wind, Allen
- When
- June 18, 7:18 PM EST to 7:19 PM EST
- Where
- Allen County, 0.52 mi E of New Haven
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 41.070, -85.010
Thunderstorm Wind, Noble
- When
- June 18, 7:19 PM EST to 7:20 PM EST
- Where
- Noble County, Albion
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.400, -85.420
Numerous reports of wind damage across the county with trees and power lines down.
Thunderstorm Wind, Grant
- When
- June 18, 7:21 PM EST to 7:22 PM EST
- Where
- Grant County, Marion
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.550, -85.580
Numerous power lines down.
Thunderstorm Wind, Grant
- When
- June 18, 7:22 PM EST to 7:23 PM EST
- Where
- Grant County, 0.87 mi SE of Shady Hills
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.560, -85.660
Thunderstorm Wind, Allen
- When
- June 18, 7:32 PM EST to 7:33 PM EST
- Where
- Allen County, 0.69 mi N of Ft Wayne
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.080, -85.130
Three to four trees snapped on N Allen County Line Road.
Thunderstorm Wind, Allen
- When
- June 18, 7:35 PM EST to 7:36 PM EST
- Where
- Allen County, 5 mi NW of Ft Wayne
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.121, -85.198
A partial roof was blown off the auto auction at U.S. 33 and Washington Center Road.
Thunderstorm Wind, Whitley
- When
- June 18, 7:40 PM EST to 7:41 PM EST
- Where
- Whitley County, 0.86 mi SW of Columbia City
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.160, -85.490
Emergency management officials reported several construction trailers were overturned at hospital construction site near the intersection of US 30 and 205.
Thunderstorm Wind, Allen
- When
- June 18, 8:40 PM EST to 8:41 PM EST
- Where
- Allen County, 0.69 mi N of Ft Wayne
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.080, -85.130
Numerous trees and power lines down. US 30 was closed due to power lines over the road at Business 30 and 300 W.
Thunderstorm Wind, Wells
- When
- June 18, 8:50 PM EST to 8:51 PM EST
- Where
- Wells County, 2.15 mi S of Bluffton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.699, -85.166
A local newspaper reported a tree was down and blocking the road on County Road 300 South, just east of Indiana 1.
Thunderstorm Wind, Wells
- When
- June 18, 9:00 PM EST to 9:01 PM EST
- Where
- Wells County, 0.44 mi NNW of Bluffton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.736, -85.174
A large tree limb was reported down on Marion Street, just north of Central Avenue. The limb fell onto a power line, knocking out power to the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 18 to 25, 20106 deaths · 20 events
- Excessive Heat in Missouri, June 18 to 23, 201084 injured · 27 events
- Flash Flood and Hail in Illinois, June 18 to 19, 20101 death · 9 injured · $889,000 · 1 in hail · 89 events
- Damaging Winds and Lightning Strike in Michigan, June 18, 20101 death · $98,000 · 61 kt wind · 26 events
- Tornado and Flash Flooding in Iowa, June 18, 2010$1.1 million · EF0 · 84 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 20102 injured · $1.0 million · 1 in hail · 68 events
- Flash Flood and Hail in Illinois, June 18, 20108 injured · $290,000 · 1 in hail · 29 events
- Damaging Winds in Wisconsin, June 18, 2010$245,000 · 70 kt wind · 19 events
- Flash Flood and Hail in Illinois, June 18 to 19, 2010$243,000 · 52 kt wind · 14 events
- Flash Flood and Damaging Wind in Alabama, June 18, 2010$217,000 · 55 kt wind · 3 events
- Flood and Hail in Indiana, June 18 to 19, 2010$70,000 · 70 kt wind · 17 events
- Heat in Missouri, June 18, 20105 injured · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235838, 235843, 235845, 235846, 235848, 235849, 235851, 235854, 235832, 235855, 235833, 235856, 235859, 235861, 235834, 235863, 235836, 235839, 235865, 235866, 235901, 235902, 235840, 235842, 235903, 235904, 235906, 235909, 235850, 235911, 235912, 235913, 235853, 235915, 235927, 235934, 235943, 235944, 235946, 235948, and more.